Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 20, 2006, 7:46 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2006, 7:46 PM CDT (00:46 UTC)
- Expired
- May 20, 2006, 9:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 151 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 210049
FFWMEG
TNC039-077-210245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT SAT MAY 20 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE
HENDERSON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 945 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARDIS...
REAGAN...PARSONS...LEXINGTON...DECATURVILLE AND DARDEN.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3571 8802 3539 8799 3543 8836 3549 8837
3556 8841 3567 8841
$$2 follow-up statements
000
WGUS74 KMEG 210139
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
836 PM CDT SAT MAY 20 2006
TNC039-077-210245-
DECATUR TN-HENDERSON TN-
836 PM CDT SAT MAY 20 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
HENDERSON AND DECATUR COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT VERY HEAVY
RAIN FELL OVER THE WARNED AREA FROM 630 PM CDT UNTIL 830 PM CDT.
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS
THE WARNED AREA SINCE 630 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARSONS...
LEXINGTON...DECATURVILLE AND DARDEN.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3571 8802 3539 8799 3543 8836 3549 8837
3556 8841 3567 8841
$$000
WGUS74 KMEG 210242
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CDT SAT MAY 20 2006
TNC039-077-210252-
DECATUR TN-HENDERSON TN-
942 PM CDT SAT MAY 20 2006
...THE FLASH FLOOD WARNING FOR HENDERSON AND DECATUR COUNTIES EXPIRES
AT 945 PM CDT...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3571 8802 3539 8799 3543 8836 3549 8837
3556 8841 3567 8841
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 20, 2:49 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 20, 2:49 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SAT MAY 20 2006 .DISCUSSION... RAIN SHOWERS ARE BEGINNING TO MOVE BACK INTO THE FORECAST AREA THIS AFTERNOON FROM THE NORTH. FRONTAL BOUNDARY HAS SHIFTED A LITTLE TO THE SOUTH. FOR MOST LOCATIONS THE FRONT APPEARS NOT TO BE A FACTOR AS TEMPERATURES ARE IN THE MID 80S TO LOWER 90S WITH COOLER READING ACROSS EXTREME NORTHERN SECTIONS OF THE FORECAST AREA. SCATTERED SHOWERS SHOULD MOVE INTO MAINLY NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA TONIGHT. THUNDERSTORM DEVELOPMENT HAS BEEN SLOW TO OCCUR DUE TO CAPPING ALOFT BUT THE CAP SHOULD SLOWLY ERODE TONIGHT LEAVING A POSSIBILITY OF THUNDERSTORMS. WITH A WARM AND HUMID ENVIRONMENT AS WELL CANT RULE OUT AN ISOLATED SEVERE THUNDERSTORM AS WELL. FRONTAL BOUNDARY IS NOT EXPECTED TOO MOVE MUCH ON SUNDAY SO WILL SEE ANOTHER DAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS. SPC HAS MOST OF THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR SUNDAY AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. RAIN THREAT WILL CONTINUE INTO SUNDAY NIGHT AND MONDAY AS FRONTAL BOUNDARY STILL CLOSE TO THE REGION. BY MONDAY NIGHT...UPPER LEVEL RIDGE BEGIN TO DEVELOP OVER THE CENTRAL PLAINS WHICH SHOULD HELP MOVE FRONT AWAY FROM THE REGION AND KEEP THINGS DRY FOR A COUPLE OF DAYS. IT APPEARS THAT THE RIDGE MAY BE SHORT LIVED AS AN UPPER LEVEL LOW WILL CLIMB OVER THE RIDGE AND BRING UNSETTLED WEATHER BACK IN THE REGION BEGINNING LATE WEDNESDAY NIGHT AND CONTINUING THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 88 68 85 / 30 20 20 20 MKL 66 85 62 81 / 40 40 30 20 JBR 67 88 64 83 / 40 30 30 20 TUP 66 88 65 86 / 20 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 20, 4:55 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 455 AM CDT SAT MAY 20 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 455 AM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE NORTHERN HALF OF THE MIDSOUTH. THE SLIGHT RISK AREA IS ROUGHLY ALONG AND NORTH OF THE TENNESSEE AND MISSISSIPPI BORDER TO FORREST CITY LINE. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY AND WILL SERVE AS A FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR ALL OF THE MIDSOUTH. A STALLED FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES WILL PRODUCE A CHANCE OF SEVERE STORMS. THE THREAT FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING AND AGAIN ON SUNDAY.
In the hours before
Local storm report, May 20, 6:46 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
&&
JFBLocal storm report, May 20, 7:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
&&
JFBLocal storm report, May 20, 7:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
0713 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:16 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 29 min |
| May 20, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 47 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 49 min |
| May 20, 9:35 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 25 min |
| May 20, 9:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 50 min |
| May 20, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 37 min |
| May 20, 10:05 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 40 min |
| May 20, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 33 min |
| May 21, 12:31 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 29 min |
| May 21, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 45 min |
| May 21, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 44 min |
| May 21, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 39 min |
| May 21, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson | 31 min |
| May 21, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 41 min |
| May 21, 6:18 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
| May 21, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 46 min |
| May 21, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 42 min |
| May 21, 6:44 PM CDT | Flash Flood Warning | MEG | Madison | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.